MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BRONCHO FIBERSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BRONCHO FIBERSCOPE
Model Number FB-18V
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event that occurred during pre-procedural inspection in the united states.The reported complaint received under notification (b)(4) for accessory stuck in scope "white pieces stuck in does not know what exactly it is", involving the pentax medical fiberoptic bronchoscope, model fb-18v, serial number (b)(4).The user facility responded to a gfe request via email on 09-oct-2020, and stated the white pieces stuck in the endoscope were found during the pre-inspection check and removed from circulation immediately after the failure/event occurred and subsequently called in for service/replacement.No serious injury or death of a patient or user, or delay in a procedure which would require medical intervention was reported.The customer owned fiberoptic bronchoscope was returned for evaluation on 05-oct-2020.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician was unable to confirm the customers experience and documented the following findings on 06-oct-2020: image alignment out, passed wet leak test, passed dry leak test.The device underwent repairs including the following components: o-rings and seals on 15-oct-2020, a device history record(dhr) review for model fb-18v, serial number (b)(4) was performed under ivai-20-100069, the dhr review confirmed the endoscope was manufactured on 08-aug-2017 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for (b)(6) 2017.Pentax model fb-18v, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2018.Instructions for use(ifu), includes the following warning section 2-1-3, 3) "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The bronchoscope was delivered to the customer on (b)(6) 2020 under delivery order (b)(4).

Brand Name
PENTAX
Common Device Name
BRONCHO FIBERSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key10806329
Report Number9610877-2020-00181
Device Sequence Number3680842
Product Code EOQ
UDI-Device Identifier04961333083527
UDI-Public04961333083527
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-18V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1